MAUDE Adverse Event Report: BAUSCH + LOMB BAUSCH + LOMB INJECTOR SYSTEM CARTRIDGE; FOLDERS AND INJECTORS, INTRAOCULAR LENS (IOL)

BAUSCH + LOMB BAUSCH + LOMB INJECTOR SYSTEM CARTRIDGE; FOLDERS AND INJECTORS, INTRAOCULAR LENS (IOL)
Model Number BLIS-X1
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Capsular Bag Tear (2639)
Date of Event 01/29/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported after inserting an intraocular lens (iol) into the right eye and adjusting to the proper rotation, a possible peripheral posterior capsule tear was noted nasally.The iol was removed, the incision was enlarged to allow for a different model iol, and a 3-piece iol was implanted positioned in the sulcus with posterior optic capture.A suture was used to close wound.The patient recovered.
 
Additional Manufacturer Narrative
Although requested, the device was not returned for evaluation.As a lot number for the device was not provided, the associated device history record was not reviewed.The trend analysis, risk analysis and/or directions for use review were considered acceptable, with the product performing within anticipated rates.Based on the available information, the root cause of this event could not be conclusively determined.

Brand Name
BAUSCH + LOMB INJECTOR SYSTEM CARTRIDGE
Common Device Name
FOLDERS AND INJECTORS, INTRAOCULAR LENS (IOL)
Manufacturer (Section D)
BAUSCH + LOMB
1400 north goodman street
rochester NY 14609
Manufacturer (Section G)
MEDICEL AG
dornierstrasse 11
altenrhein CH ¿ 9423
SZ   CH ¿ 9423
Manufacturer Contact
shayan habibi
21 n park pl blvd.
clearwater, FL 33759
7277246600
MDR Report Key18920449
Report Number0001313525-2024-00071
Device Sequence Number12324378
Product Code MSS
UDI-Device Identifier00757770520183
UDI-Public(01)00757770520183
Combination Product (Y/N)N
Initial Reporter StateID
Initial Reporter CountryUS
PMA/510(K) Number
K131958
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 01/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberBLIS-X1
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date03/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MIOSTAT 0.01%,TRIMOXI+,AMVISC,BLIS-R1,ENVISTA IOL
Outcome Attributed to Adverse Event Required Intervention;
Patient Age71 YR
Patient SexUnknown